ORTADOĞU TIP DERGİSİ - ORTADOGU MEDICAL JOURNAL
Hyponatremia due to duloxetine use in an elderly woman patient
Yaşlı bir kadın hastada duloksetin kullanımına bağlı hiponatremi

Buket Ci̇nemre 1, Ali Erdogan 1 * , Burak Kulaksizoglu 1, Sinan Mert Bi̇ngol 1

Ortadoğu Tıp Dergisi - Ortadogu Medical Journal, Volume 12, Issue 2, pp. 295-298

https://doi.org/10.21601/ortadogutipdergisi.762498

OPEN ACCESS

Download Full Text (PDF)

Abstract

Hyponatremia is a potentially dangerous side effect of antidepressants. Almost every antidepressant can cause hyponatremia. Duloxetine-induced hyponatremia is a side effect that is usually seen in older women. In addition to advanced age and female sex; low body weight, presence of comorbid diseases are other important risk factors for the development of hyponatremia. In this case report we present a patient with depressive disorder who developed hyponatremia with duloxetine treatment which resolved immediately after the cessation of the medication with supportive electrolyte treatment. In our case, the resolution of hyponatremia with supportive electrolyte treatment in addition to the cessation of duloxetine reminds us about the importance of monitoring sodium levels both before and after antidepressant treatment in geriatric populations.

Öz

Hiponatremi, antidepresanların potansiyel olarak tehlikeli bir yan etkisidir. Hemen hemen her antidepresan hiponatremiye neden olabilir. Duloksetin kaynaklı hiponatremi genellikle yaşlı kadınlarda görülen bir yan etkidir. İleri yaş ve kadın cinsiyetine ek olarak; düşük vücut ağırlığı, komorbid hastalıkların varlığı hiponatremi gelişimi için diğer önemli risk faktörleridir. Bu olgu sunumunda, ilacın kesilmesinden hemen sonra düzelen duloksetin tedavisi ile hiponatremi gelişen depresif bozukluğu olan bir hasta sunulmaktadır. Bizim olgumuzda, duloksetin kesilmesine ek olarak, hiponatreminin destekleyici elektrolit tedavisi ile çözülmesi bize geriatrik popülasyonlarda antidepresan tedavisinden önce ve sonra sodyum seviyelerinin izlenmesinin önemini hatırlatmaktadır.

References

Citation